Ablation Cancelled

Hi, after having spent 7 hours on hospital ward waiting to go in for ablation procedure, was told that it couldn't be done because my I N R reading was to high (4.4) On warfarin have had no significant changes to my diet recently,This is the first time my levels have been above (3.5). I followed the instructions on my admission letter to stop my amiodarone and Bisoprolol 10 days and 5 days respectively prior to admission.Also had my Warfarin dosage adjusted to compensate for this. When speaking to my EP Before he discharged me he wanted to know why I had stopped the medication and told me that there was no need to stop it. He also said that if my next letter told me to stop them I was to ignore it and carry on as usual, (very confused now). Has anyone else had this happen to them? Have new date for the 22nd October just waiting for the confirmation letter to arrive to see what instructions are given.

10 Replies

oldestnewest
  • This just shows how daft it would be to rush back to work. You have been through a lot in the last couple of months and need time and space to recover fully. Likewise your heart needs space to recover from the bashing it has had. . Send in your sick notes and then try to forget work. They are treading on dangerous ground in my opinion.xx

  • ????

  • Oops sorry wrong thread ! This was meant for loo. X

  • :-) x

  • Telephone his Secretary and ask her what's going on with your medication... this is unacceptable..

    Dedeottie are you in the right thread? Lol

  • How bitterly disappointing for you and annoying to have such mixed messages.

    My INR had shot up inexplicably on the day of my ablation, but happily they went ahead. Could it be stress? However sure you are you are doing the right thing, it is a life changing procedure and the prospect of having wires fiddling around inside your heart and burning bits away is always going to be a hurdle to build up to.

  • Hey TC don't think its un heard of! I had a very similar situation once for a cardioversion(and prior to my first ablation i was instructed to go on an injection to thin my blood,which i did and misunderstood and injected the morning of admmison,and had to be sent home Doh!).Hope it all goes a head on the 22nd,and my advice would be to phone your EP's Secretary liaison nurse or the ward you'll be on week before maybe :-)

  • Thanks bigE, have spoken to E P's secretary regarding not stopping amiodarone and Bisoprolol she said the letter that I will receive is a standard format letter they send out telling you to stop them, she said she is unable to change format of letter but will cross out the instructions with a pen. That's technology for you.

  • I was told to carry on as normal and not stop bisoprolol or warfarin.

    What adjustments did you have to make to warfarin - take more??

    Did you have weekly tests prior to date of ablation?

    I was also testing at home.

    I am sure you were really disappointed but hopefully next time.

    Good luck

  • Hi, lallym, adjustments to Warfarin were very small had to up one days dosage from 4mg to 5mg that was the week before ablation when my I N R was 2.9

You may also like...